Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 23, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Oct 25, 2019, 7:47 PM CDT for 4 counties in Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2019, 7:47 PM CDT (00:47 UTC)
- Expired
- Oct 26, 2019, 1:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties George County, MS, Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
429 WGUS54 KMOB 260047 FFWMOB MSC039-041-111-153-260645- /O.NEW.KMOB.FF.W.0023.191026T0047Z-191026T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Mobile AL 747 PM CDT Fri Oct 25 2019 The National Weather Service in Mobile has issued a * Flash Flood Warning for... Northwestern George County in southeastern Mississippi... Eastern Perry County in southeastern Mississippi... South central Wayne County in southeastern Mississippi... Western Greene County in southeastern Mississippi... * Until 145 AM CDT. * At 747 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen with additional inch or two possible. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... McLain. LAT...LON 3149 8863 3094 8878 3096 8893 3149 8888 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 6:56 PM CDT, 51 minutes earlier.
Area forecast discussion, Oct 25, 6:56 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
656 PM CDT Fri Oct 25 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...Periods of showers and thunderstorms will continue
overnight along with widespread MVFR and ocnl IFR conditions. A
moderate to strong southeasterly wind will become more southerly
over night and southwesterly tomorrow afternoon. Conditions are
expected to start improving mid to late afternoon Saturday. /08
&&
.PREV DISCUSSION... /issued 454 PM CDT Fri Oct 25 2019/
NEAR TERM /Now Through Saturday/...A complicated synoptic
pattern exists over the local area. First off, a warm front has
been easing gradually northward through the course of the day over
the Gulf coast. Latest observations and mesonet data shows a
sharp thermal gradient along the boundary draped from southeast
Louisiana across the I-65 corridor. A brief look at notable mid
afternoon mesoscale analysis data shows mixed layer capes of
1000-1500 J/KG positioned along and south of the warm front, bulk
shear magnitudes of 40 to 55 kts over the heart of the forecast
area, and effective storm relative helicity values ~ 200 m2/s2
focused along the axis of the warm front. A very busy convective
day as northward moving cells in a well established warm, moist
sector have shown tendencies where storm scale rotation
tightens/strengthens as they approach the warm front. Tornadoes
can spin up quickly in this environment which looks to remain
favorable through the night. With that said, a new tornado watch
is now in effect thru 9 PM for the western half of the local area. A
risk of severe storms continues into early in the day Saturday as
the right rear entrance region to a 80 to 90 kt high level speed
max lifts up across the Mid-South, helping to enhance large scale
ascent, 40 to 50 kt southwesterly low level jet will also be
ejecting out to the northeast Saturday morning coincident with
favorable bulk shear magnitudes. The overall severe weather threat
appears to decrease through the course of the afternoon as the
large scale dynamics lift away and the axis of the surface front
nears.
Over the western Gulf, Tropical Depression 17 has intensified to
Tropical Storm Olga. As Olga gains latitude, it will merge with
the eastward moving cold front, becoming post-tropical before it
moves ashore the central coast of Louisiana. Heavy rain threat
continues given the strong southerly flow and transport of deep
tropical moisture northward out of the Gulf. Repeated storm
motions over the same areas favor excessive rain and a flash flood
threat. Thus, Flash Flood Watches will remain in place over the
MS zones eastward to portions of southwest AL. No coastal tropical
hazards at this time associated with Olga due to the expected
transition. A high end small craft advisory for winds will be
maintained on this package. A high surf advisory is now issued for
the AL/northwest FL coastal zones.
High risk of dangerous to potentially deadly rip currents
continues. /10
SHORT TERM /Saturday night Through Monday night/... A lingering
chance of showers may persist into Saturday evening before a much
drier airmass spreads into the region following frontal passage.
Indications are that the drier airmass will move into the region
for Sunday, so aside from a low POP over our far eastern zones to
account for uncertainty, will opt to have a dry forecast over most
of the area on Sunday. Cooler temperatures arrive behind the
front over our western zones Saturday night with lows around 50 to
the mid 50s. Highs Sunday should range in the lower to mid 70s.
Lows Sunday night should range in the 50s across most of the
region away from the immediate coast. /21
LONG TERM /Tuesday Through Friday/...An upper ridge of high
pressure stretching from the Bahamas to the eastern seaboard will
remain stationary and build through Wed then begin to shift east
on Thu is response to a deepening shortwave trof tracking eastward
over the central and lower Plains. With this pattern better
moisture in the lower levels begins to advect northward over the
north central gulf region and forecast area by late Tue leading to
better rain chances Wed through Thu. The best chance for measurable
rain will occur along the coast on Wed with a few strong storms
possible especially late Wed through Thu ahead of a surface cold
front that moves across the area by Thu afternoon. Temperatures
will be near or slightly above seasonal norms through the Mon
through Thu. 32/ee
MARINE...Tropical Storm Olga has formed over the western Gulf and
will move northward, crossing the central coast of Louisiana late
tonight. A strong onshore flow and high sea states are expected in
the near term. Scattered to numerous showers and thunderstorms
can be expected through early Saturday night. A few strong to
severe thunderstorms will likely contain strong to damaging wind
gusts and perhaps a few tornadoes. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday morning for ALZ265-266.
High Surf Advisory until 1 PM CDT Saturday for ALZ265-266.
Flash Flood Watch through Saturday evening for ALZ051-052-261-
263-265.
FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.
High Surf Advisory until 1 PM CDT Saturday for FLZ202-204-206.
MS...Flash Flood Watch through Saturday evening for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 10 AM CDT Saturday for GMZ630>632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 25, 7:10 AM CDT, 12 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 710 AM CDT Fri Oct 25 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 710 AM CDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle through tonight. A Flash Flood Watch is in effect for southeast Mississippi, portions of southwest Alabama through tonight. A Marginal Risk of severe weather is in effect for portions of southeast Mississippi, portions of extreme southwest Alabama beginning through tonight. A Elevated Risk of flooding is in effect for southeast Mississippi, portions of southwest Alabama through tonight. A Limited Risk of flooding is in effect for portions of southwest Alabama, portions of south central Alabama, inland Escambia county in the western Florida panhandle through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle through 7:00 AM CDT Sunday. A Flash Flood Watch is in effect for southeast Mississippi, portions of southwest Alabama through 7:00 PM CDT Saturday. A Marginal Risk of severe weather is in effect for portions of southeast Mississippi, portions of extreme southwest Alabama through 7:00 AM CDT Saturday. A Elevated Risk of flooding is in effect for southeast Mississippi, portions of southwest Alabama through 7:00 PM CDT Saturday. A Limited Risk of flooding is in effect for portions of southwest Alabama, portions of south central Alabama, inland Escambia county in the western Florida panhandle through 7:00 PM CDT Saturday. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-261215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 710 AM CDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm, southern Mobile Bay, Mississippi Sound through tonight. Some thunderstorms could be strong with gusty winds and possible waterspouts through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm, southern Mobile Bay, Mississippi Sound until 10:00 AM CDT Saturday. Some thunderstorms could be strong with gusty winds and possible waterspouts on Saturday.
In the hours before
Special weather statement, Oct 25, 1:48 PM CDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
148 PM CDT Fri Oct 25 2019
ALZ265-251900-
Mobile Coastal AL-
148 PM CDT Fri Oct 25 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN MOBILE COUNTY UNTIL 200 PM CDT...
At 146 PM CDT, the strong thunderstorm was located 6 miles southwest
of Dauphin Island, moving north at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm along
with potential waterspouts moving onshore.
This storm will remain over the western end of Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers. Seek shelter if you see a waterspout
moving towards shore.
&&
A Tornado Watch remains in effect until 400 PM CDT for southwestern
Alabama.
LAT...LON 3023 8831 3025 8823 3025 8820 3024 8822
3023 8828
TIME...MOT...LOC 1846Z 159DEG 30KT 3021 8821
JLHSpecial weather statement, Oct 25, 2:31 PM CDT, 5 hours 16 minutes before
Special Weather Statement National Weather Service Mobile AL 231 PM CDT Fri Oct 25 2019 MSZ076-079-252015- Greene MS-George MS- 231 PM CDT Fri Oct 25 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 315 PM CDT... At 231 PM CDT, the strong thunderstorm was located 7 miles southeast of Lucedale, moving north at 20 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Lucedale and Leakesville. A Tornado Watch remains in effect until 400 PM CDT for southwestern Alabama...and southeastern Mississippi. LAT...LON 3118 8867 3119 8843 3078 8841 3077 8859 TIME...MOT...LOC 1931Z 177DEG 19KT 3086 8850
Special weather statement, Oct 25, 2:32 PM CDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
232 PM CDT Fri Oct 25 2019
ALZ263-265-252015-
Mobile Coastal AL-Mobile Central AL-
232 PM CDT Fri Oct 25 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 315 PM CDT...
At 230 PM CDT, the strong thunderstorm was located near Grand Bay,
moving north at 25 mph. Another strong thunderstorm is approaching
Bayou La Batre.
Wind gusts of 40 to 50 mph will be possible with these storms. These
storms do possess weak rotation and will be closely monitored for
possible warnings.
Locations impacted include...
Grand Bay, Bayou La Batre, Semmes, Tanner Williams, Coden and Mobile
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers. Seek shelter if you see a waterspout
moving towards shore.
&&
A Tornado Watch remains in effect until 400 PM CDT for southwestern
Alabama.
LAT...LON 3037 8822 3036 8825 3032 8826 3037 8826
3037 8824 3038 8824 3039 8829 3037 8831
3039 8831 3040 8834 3039 8835 3041 8835
3038 8838 3039 8840 3080 8841 3079 8816
3035 8819 3036 8819 3032 8822
TIME...MOT...LOC 1930Z 178DEG 21KT 3042 8834
JLHSpecial weather statement, Oct 25, 2:44 PM CDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Fri Oct 25 2019
ALZ261-263-252030-
Mobile Inland AL-Mobile Central AL-
244 PM CDT Fri Oct 25 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE COUNTY UNTIL 330 PM CDT...
At 243 PM CDT, the strong thunderstorm was located near Downtown
Mobile, moving north at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm. These
storms have shown weak rotation and this storm will be closely
monitored for a possible warning.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, Creola, Chunchula, Gulfcrest, Axis, I65 And I165, I65 And AL
158 and I10 And I65.
A Tornado Watch remains in effect until 400 PM CDT for southwestern
Alabama.
LAT...LON 3055 8814 3101 8837 3109 8807 3079 8799
3076 8802 3072 8801 3075 8799 3069 8800
3069 8801 3074 8803 3068 8802 3068 8800
3067 8802 3075 8804 3066 8803 3056 8809
TIME...MOT...LOC 1943Z 162DEG 26KT 3065 8807
JLHLocal storm report, Oct 25, 7:01 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
701 PM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM MARINE TSTM WIND 2 SSW BROOKLEY FIELD AS 30.58N 88.07W
10/25/2019 M48 MPH MOBILE AL MESONET
WXFLOW MESONET STATION XBUC BUCCANEER YC
REPORTED 48 MPH (42KT).
&&
SRMLocal storm report, Oct 25, 7:02 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
702 PM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM MARINE TSTM WIND WALLACE TUNNEL 30.69N 88.04W
10/25/2019 M46 MPH MOBILE AL MESONET
MESONET STATION EW6967 MOBILE REPORTED 46
MPH (40 KT).
&&
SRMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 9:34 PM CDT | Areal Flood Advisory | MOB | Perry, Stone | 3 hr |
| Oct 26, 2:02 AM CDT | Areal Flood Warning | MOB | Greene, Perry, Wayne | 6 hr |
| Oct 26, 3:57 AM CDT | Special Weather Statement | MOB | Perry | 48 min |
| Oct 26, 4:23 AM CDT | Special Weather Statement | MOB | Jones | 22 min |
| Oct 26, 5:56 AM CDT | Wind Advisory | MOB | George, Greene, Perry, Stone, Wayne | 7 hr |
| Oct 26, 7:59 AM CDT | Special Weather Statement | MOB | George, Greene, Wayne | 46 min |
| Oct 26, 8:28 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Wayne | 26 min |
| Oct 26, 11:27 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 62 hr |
| Oct 26, 11:27 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 21 days |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.